Arizona, 2019Flash Flood in Arizona, July 26, 2019
July 26, 2019 · NWS FGZ · 1 event in 1 county or zone
Thunderstorms produced heavy rain and flash flooding around White River.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms produced heavy rain and flash flooding around White River.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 26, 2:43 PM MST, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 26, 2:43 PM MST, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
243 PM MST Fri Jul 26 2019
.SYNOPSIS...Look for a downturn in thunderstorms Saturday. Sunday
will see the fewest storms before a gradual return of moisture
Monday. With decreased storm activity this weekend, expect
temperature to warm about five degrees. By Tuesday, deeper
monsoon moisture returns to northern Arizona, with monsoon
activity increasing through the rest of the week.
&&
.DISCUSSION...The showers and thunderstorms currently across the
area will last through the evening consuming the last of the
energy from today's diurnal heating. The high pressure system
centered over the Arizona - New Mexico border will drift west
into southern California Saturday into Sunday, cutting off the
monsoonal moisture and advecting dry, stable air aloft over the
area. As a result, expect fewer storms tomorrow across the area
mostly fed by the low-level moisture in place from today's
storms. Sunday should see activity mostly limited to over the
White Mountains and the eastern Mogollon Rim as the area dries out.
The high builds back over the Four Corners area Monday, opening
the doors to the monsoonal moisture again. With that, look for an
uptick in showers and thunderstorms Monday and the return of the
monsoon storms across northern Arizona Tuesday. Models indicate
these monsoonal conditions should stay with us through the rest of
the week.
&&
.AVIATION...For the 00Z package...Sct shra/tsra through 06Z; look
for sct shra/tsra again after 18Z with the most numerous SW of the
line KINW-KPAN; MVFR conditions are likely within stronger
thunderstorms. Elsewhere, VFR conditions will prevail through the
TAF period. Variable wind gusts up to 30 kts are possible near
storms, otherwise, light westerly winds. Aviation discussion not
updated for TAF amendments.
&&
.FIRE WEATHER...Expect scattered showers and thunderstorms to
last through the evening. Chances for precipitation across
northern Arizona will decrease Saturday and Sunday with storms
mostly over the White Mountains and the eastern Mogollon Rim.
Winds will be west to northwest Saturday and Sunday.
Monday through Wednesday...A return of deeper monsoonal moisture
Tuesday will bring increased chances for thunderstorms.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
PUBLIC...DB
AVIATION...DB
FIRE WEATHER...DB
For Northern Arizona weather information visit
weather.gov/flagstaff
In the hours before
Special weather statement, Jul 26, 11:36 AM MST, 4 hours 24 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
1136 AM MST Fri Jul 26 2019
AZZ012-015-261915-
Little Colorado River Valley in Coconino County-Western Mogollon Rim-
1136 AM MST Fri Jul 26 2019
...SPECIAL WEATHER STATEMENT...
At 1135 AM MST/1235 PM MDT/, Doppler radar was tracking strong
thunderstorms near Wupatki National Monument, or 22 miles northeast
of Flagstaff, moving northeast at 10 mph.
Half inch hail will be possible with this storm.
Locations impacted include...
Sunset Crater Volcano National Monument, Wupatki National Monument,
Bonito Campground At Sunset Crater, Wupatki Visitors Center and
Sunset Crater Visitors Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3533 11137 3537 11169 3570 11155 3548 11120
TIME...MOT...LOC 1835Z 229DEG 9KT 3545 11137
41
Special weather statement, Jul 26, 12:46 PM MST, 3 hours 14 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
1246 PM MST Fri Jul 26 2019
AZZ008-037-262015-
Yavapai County Valleys and Basins-Yavapai County Mountains-
1246 PM MST Fri Jul 26 2019
...SPECIAL WEATHER STATEMENT...
At 1246 PM MST, Doppler radar was tracking a strong thunderstorm near
Dewey-humboldt, or 11 miles east of Prescott Valley. This storm was
nearly stationary.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Prescott Valley and Dewey-humboldt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3451 11218 3451 11227 3463 11231 3464 11210
TIME...MOT...LOC 1946Z 290DEG 1KT 3456 11220
41
Special weather statement, Jul 26, 1:10 PM MST, 2 hours 50 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
110 PM MST Fri Jul 26 2019
AZZ012-015-262100-
Little Colorado River Valley in Coconino County-Western Mogollon Rim-
110 PM MST Fri Jul 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR COCONINO COUNTY UNTIL 200 PM
MST/300 PM MDT/...
At 110 PM MST/210 PM MDT/, Doppler radar was tracking a strong
thunderstorm over Winona, or 12 miles east of Flagstaff, moving
northeast at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Angell, Winona and Walnut Canyon National Monument.
LAT...LON 3515 11129 3518 11149 3534 11135 3528 11120
TIME...MOT...LOC 2010Z 235DEG 7KT 3521 11139
41
Special weather statement, Jul 26, 2:18 PM MST, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
318 PM MDT Fri Jul 26 2019
AZZ012-262145-
Little Colorado River Valley in Coconino County-
318 PM MDT Fri Jul 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR LEUPP IN COCONINO COUNTY UNTIL
345 PM MDT...
At 317 PM MDT, Doppler radar was tracking a strong thunderstorm near
Leupp, or 21 miles northwest of Winslow, moving northeast at 15 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Sunrise and Leupp.
LAT...LON 3518 11092 3533 11104 3545 11093 3536 11075
3524 11075
TIME...MOT...LOC 2117Z 237DEG 13KT 3530 11091
ETSpecial weather statement, Jul 26, 2:27 PM MST, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
227 PM MST Fri Jul 26 2019
AZZ037-262200-
Yavapai County Valleys and Basins-
227 PM MST Fri Jul 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR YAVAPAI COUNTY NEAR CORDES
LAKES UNTIL 300 PM MST...
At 226 PM MST, Doppler radar was tracking a strong thunderstorm over
Cordes Lakes, moving northeast at 10 mph.
Nickel size hail and gusts up to 45 mph will be possible with this
storm.
Locations impacted include...
Cordes Junction, Cordes Lakes and Cordes.
LAT...LON 3420 11212 3432 11224 3435 11212 3430 11197
TIME...MOT...LOC 2126Z 240DEG 9KT 3429 11211
ET
Special weather statement, Jul 26, 2:55 PM MST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
255 PM MST Fri Jul 26 2019
AZZ016-262245-
Eastern Mogollon Rim-
255 PM MST Fri Jul 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR GILA AND COCONINO COUNTIES UNTIL
345 PM MST...
At 255 PM MST, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Washington Park, moving northeast at 15 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Knoll Lake Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3439 11115 3440 11116 3440 11118 3450 11128
3462 11112 3454 11094 3438 11115
TIME...MOT...LOC 2155Z 227DEG 11KT 3449 11115
ETFlash Flood, Navajo
- When
- July 26, 4:00 PM MST to 7:00 PM MST
- Where
- Navajo County, 0.9 mi NE of Whiteriver to 5.41 mi W of Whiteriver Arpt
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 33.840, -109.960
Heavy rain from thunderstorms flooded roads making them impassible in Whiteriver.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Debris Flows in Colorado, July 26, 2019$203,000 · 5 events
- Flash Flooding in Utah, July 26, 2019$79,000 · 2 events
- Hail in Minnesota, July 26, 20194 in hail · 39 events
- Hail and Damaging Winds in Minnesota, July 26, 20191.5 in hail · 10 events
- Lightning Strike in Florida, July 26, 20191 injured · 1 event
- Hail and Damaging Winds in Nebraska, July 26, 20191.75 in hail · 7 events
- Flash Flooding and Hail in Nebraska, July 26, 20192 in hail · 6 events
- Marine Thunderstorm Winds in Lake Superior, July 26, 201951 kt wind · 3 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, July 26, 20192 events
- Hail and Damaging Wind in Wisconsin, July 26, 20192.5 in hail · 2 events
- Hail in Nebraska, July 26, 20191.75 in hail · 2 events
- Hail in South Dakota, July 26, 20191 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 838610.